I always get my depot injection in my rear end because I am thinner and I have very little muscle in my arms. I have this trick of never pulling my pants down all the way when I go to get my injection. I always only pull my pants down halfway down from my hips. That way my sciatic nerve is covered with my pants and the nurses can’t inject their needle into my sciatic nerve. The top of my pant line goes to about the middle of my buttocks. If you wear dresses, use your underwear.
I am a former R.N. and I know the roadmap of the nerve pathway.
I have never heard of this. How do you know the injection is causing it? If it is for real?
Once I had horrible pain after 5 days of the injection so I went to the ER and talked with a nurse. She told me just take some advil and rest. It was matching the symptoms of sciatica like my leg was getting numb too.
Then the nurse gave me the injections on the arm and I just did not like it. But I was the most stable at that time.
Hey, Selene. It was confirmed to be sciatica by a couple doctors and the nurse that gave it to me. It happens. I know now I just got unlucky; a few of us on this site got unlucky it seems. They’re recommending physio but I guess it often clears up itself. If it happens to anyone, please remember that the medication is important to continue taking AND it’s important to accept help from the care team.
For me, I can hardly sit normally for more than 15 minutes. It is painful and I’m sorry it happened to you too and that it takes a while to be resolved. I’m so relieved that yours stopped; because you must feel elated afterward and because it shows that it’s not permanent.
If someone injects medication into your sciatic nerve, yes, it can cause a condition known as sciatica, which is excruciating pain down your leg, from your buttock to your foot. It is caused by the needle. The important thing is to make sure the nurse that gives you your injection doesn’t inject you in the middle of each of your buttocks. Make sure they inject higher on the hip, or better yet, on your upper arms.